Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

More Test Results:
0

5 posts in this topic

Hi,

Got more blood test results today... Compared them against those of two months ago. The only things that stand out (to my untrained eye) are the Immunoglobulin A, Qn, Serum which is now 528, which is slightly higher than it was in June (range is 70-400); and the TSH (thyroid stimulating hormone) which has almost DOUBLED what it was in June (now 4.35; was 2.32; range is .450-4.50). Gliadin and mitochondrial antibody tests were negative; not surprising, since I've been off gluten for a long time. (Wish now I'd had testing done BEFORE quitting gluten!)

Am fairly convinced that some of my increased symptoms are being caused by HBP medication (Lisinopril) which I started in June. (Could possibly account for additional SEVERE insomnia, itchy feet, thinning hair, racing heart, etc.) As for the elevated IgA, my understanding is that this is an immune antibody pertaining to mucosal linings and intestines. Additional consultations with docs to follow.

Any insights by folks here are quite welcome and most appreciated. Thanks.

0

Share this post


Link to post
Share on other sites


Ads by Google:

Could possibly account for additional SEVERE insomnia, itchy feet, thinning hair, racing heart, etc.)

As for the elevated IgA, my understanding is that this is an immune antibody pertaining to mucosal linings and intestines. Additional consultations with docs to follow.

Any insights by folks here are quite welcome and most appreciated. Thanks.

SEVERE insomnia, itchy feet, thinning hair, racing heart could also be signs and symptoms of hypothyroid, did your doctor discuss this with you?

I can't comment on exactly what IGA is, although I know it's elevated in people with food allergies, among other things. If you've recently switched to a gluten-free and are consuming new or in larger quantaties food that you are intolerant to, this could drive up those numbers. Board members like Skylark and RavenwoodGlass are very knowlegable in all facets of testing, so hopefully they'll chime in.

0

Share this post


Link to post
Share on other sites

Am fairly convinced that some of my increased symptoms are being caused by HBP medication (Lisinopril) which I started in June. (Could possibly account for additional SEVERE insomnia, itchy feet, thinning hair, racing heart, etc.) As for the elevated IgA, my understanding is that this is an immune antibody pertaining to mucosal linings and intestines. Additional consultations with docs to follow.

I would vote for the Lisinopril being the culprit. That stuff is mean (I took only one tablet - had headache, neck and back pain, dizziness, and liquid diarrhea every 20 mins for 3 hrs). I read on WedMB comments from users and the symptoms you list were very common.

0

Share this post


Link to post
Share on other sites

Hi Mushroom & LookingforAnswers:

Maybe a "subclinical" thyroid problem has been kicked into hypergear by the Lisinopril? (And I wasn't even taking a large dose, either, because I'm so hypersensitive to meds & chemicals!) (To add to the confusion, had eye surgery in June (as well as starting the Lisinopril) which made it necessary to take a LOT of various meds before and after the surgery, but have been off of them and only taking Lisinopril for past month.) The symptoms described have been really intolerable the past week or so, which has forced me to just quit the Lisinopril for now and take up daily walking to try to get blood pressure down.

Will definitely be discussing this with doctors later this week and will report back whatever is learned. (May require additional testing...)

If anybody has had any similar experiences involving ACE inhibitor meds (like Prinivil, Lisinopril, etc.) for HBP and subsequent thyroid problems, would love to compare notes.

As a side-note, I learned that these ACE-inhibitor drugs are the outcome of a discovery involving a poisonous South American snake! LOL--funny, the interesting stuff we learn as we explore all these things! Who'd have thought snake venom could help blood pressure problems?!

Thanks for your input.

PS Link to story of the snake venom:

Warning! Page contains photo of pit viper--if your heart tends to leap at photos of snakes, be forewarned & turn off images! :-)

http://www.fasebj.org/cgi/content/full/18/3/421e#SEC6

0

Share this post


Link to post
Share on other sites

You are quite hypothyroid, and in Germany the uper end og the TSH range is 2,5 in some places, and 2,12 in other places.

Please go over to any thyroid forum.

The lisinopril is for high blood pressure, and your blood pressure is high becaue you are hypothyroid.

When properly treated for hypo, the blood pressure goes back to normal by itself.

I have been on these thyrodi forum for ten years, and this is true.

nora

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0